Why is magnesium supplement giving me a headache? | Page 2 | ProHealth Fibromyalgia, ME/CFS and Lyme Disease Forums

Why is magnesium supplement giving me a headache?

ProHealth CBD Store

Mikie

Moderator
Hi, Anymom,

My urologist recommended magnesium citrate to prevent reformation of kidney stones. I had headaches, ringing in my ears and I felt very jumpy and unsettled. I have read that magnesium at high doses can affect the central nervous system. My doc said the dose I was taking could not have caused that but I tried it three times before deciding I can no longer tolerate supplementing with magnesium. It's not unusual for us to be more sensitive than 'normals' to all kinds of meds and OTC supps. I'm not taking potassium citrate and am tolerating it well.

Love, Mikie
 
I got a migraine today too after taking magnesium powder in water. Last year I tried having a little everyday, and at first I also got migraines. Finally it seems to balance out a little and then my normal monthly migraine either skipped or was less intense. I take enough Vit D. I dont get enough potassium, as banannas also trigger migraines in me. Im thinking I may have to just not take the powder. And look for a plant based source for it. I came across this forum by accident. Because you mainly hear that the powder cures migraines. Not causes them
 

Meekatk

Member
I just started taking a magnesium supplement and I wake up with a stiff neck and a pounding headache everytime I take it. I suspected that was what was doing it so I tested taking it and not taking it. Everytime I take it, boda boom, boda bing, stiff neck and headache. Do some of you have this same problem?
Oh my goodness I wish I would’ve Ted this 3 months ago. I had been having the same issue and was about to see a neurologist. I stopped taking my magnesium and b2 supplement. My headaches faded but I didn’t think it was the cause, but I took them yesterday and I know have a horrible right side headache and stiff neck! I will not take anymore these headaches are painful. I’m just glad I finally figured out cause.
 

Mikie

Moderator
AHA Moment. It wasn't the magnesium that caused my headaches, stiff neck and cognitive issues, it was the magnesium stearate in the supplements. Stearic acid is used in the production of most supps now. It can also be listed as vegetable stearate. I cannot tolerate anything with 'stearate' in it. It's always listed in Other Ingredients. My cognitive issues got so bad that I got up and couldn't remember how to use my coffee machine. I've tried to take supps with it several times and each time, I have to stop when the symptoms recur.

IT COULD BE THE STEARIC ACID IN THE SUPPS. I cannot possibly be the only one affected by this. Stearic acid is a fatty acid which is used by the brain. It doesn't occur in nature but is man made.

Good luck to you.

Love, Mikie
 

Meekatk

Member
I normally try not to get vitamins with magnesium st as ingredient, but like u said it’s very hard to find supplements without it. So frustrating
 

Mikie

Moderator
True and it's in Rx meds too. The more it's ingested, the worse the symptoms become.

Love, Mikie
 
Top